MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Codes Material Frayed (1262); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lab manager.Pma/510(k) number = k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure involving a (b)(6) year-old male patient with a heavily calcified common femoral artery, the hub separated from a micropuncture transitionless stiffened cannula access set sheath upon removal of the device.Reportedly, both the inner and outer cannulas were damaged.The initial reporter stated that she received the device in a biohazard bag and the tip of the device was reportedly shredded and device material remained in the hub.The left common femoral artery was accessed with a micropuncture needle in "retrograde fashion" for placement of a larger wire.The wire was exchanged for an unknown j wire and the physician was unable to advance an unknown 5 french sheath or smart sheath over the wire.The user was eventually able to advance the outer sheath of the complaint device over the wire.An unknown "amplatzer wire" and another manufacturer's 5 french sheath were then advanced, and the wire was exchanged for an unknown "glidewire".Resistance was reported; the patient reportedly had dense scar tissue from a previous bypass that "made every step of his access difficult." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used micropuncture transitionless stiffened cannula access set was returned for investigation.The shaft of the outer sheath was separated from the hub and there was shaft material inside of the hub.Additionally, multiple dents and scrapes were noted on the sheath.However, the inner cannula showed no sign of hub separation or damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, as the affected component of this device was supplied by a third party, cook requested a supplier investigation.That request was fulfilled and revealed no related nonconformances from the original lot.The supplier noted that the root cause could not be determined with the limited information provided.They went on to state that similar failures have occurred as a result of forces greater than the products capability being applied to the device resulting in separation.Based on the information provided, the supplier's investigation, and the examination of the returned product, investigation has concluded that this event could not be traced to the device, but to the patient¿s condition.Reportedly, the patient had dense scar tissue at the access site which made the initial access very difficult.Additionally, it was also reported that the cfa was heavily calcified.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8713503
Report Number1820334-2019-01481
Device Sequence Number1788178
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)220430(10)9705621
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number9705621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer10/20/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FRENCH PINNACLE SHEATH
Patient Age50 YR